How bad can a woman's cramps be? #1010/12

Note from a 55 year old woman on the website www.manangingcontraception.com

 

A note that clearly points out that reasons other than birth control may be very important for women on contraception and of very little importance to their physicians (male and even female).

 

Life is good and Iat 20 months post Depo, I hope that I never have another uterine cramp of any sort (that is what drove me to Depo-Provera shots for 15 years).  Once I almost overdosed on Ibuprofen, the cramps were so bad.  Many times I have scanned and searched forums and lists looking for other women that have taken Depo until the mid-50’s…never found a post.

 

Thank you for your kind response.  I still fee like it’s too good to be true!


 

 

I am happy for you.  Any bone loss that may have accompanied lontime use of Depo appears to be reversible completely.

 
I assume from your comment above that Depo was very effective in dimishing your uterine cramps and pain?  If you could please describe in some details, how long it took for you to gain this benefit after starting Depo.  I would be very interested to know.

 

 

Her reply on 10-14: “Dear Dr. Hatcher, It has been 15-20 years now (as I cannot really recall what year I started Depo) but I do remember immediate cessation of my period and therefore relief…blessed relief from cramps.  Since puberty, I had suffered every month, spending a day or two in bed. This was before Ibuprophen came along. I remember my mother practicing Alpha-Cybernetics on me as a teen-ager so I could go to sleep.

No doctor at that time would prescribe anything to help and over the years, I went to plenty! Once NSAIDS came along, I was able to tolerate about 50% of my periods but still would have times that nothing but bed rest would help.  One day while working a wedding party, I took about 2400 mgs of regular Ibuprophen in a 10 hour period; I was desperate to work as we were short-handed. I became short of breath and extremely dizzy. I rode it out and had to sit miserably sick until someone could drive me home much later.

When I saw my OB/GYN again and begged for relief and he mentioned Depo and the main side effect being no periods. You can bet I jumped on that! I asked him why he had never told me about it before….he just shrugged….like the rest of my doctors over the years (male and female), none seemed to care how much my life was impacted by menstrual cramps.

Once I started Depo, I never spotted, had PMS, or experienced any side effects except breast tenderness, (that would happen a few weeks before the quarterly shot), and possibly a little lower libido. However, those two issues were very slight and well worth the shot. I can say that it is/was one of the BEST decisions I’ve ever made concerning my physical and mental health.

Thank you for inquiring!”

 

To learn more about the advantages and disadvantages of Depo-Provera injections and all other contraceptive methods available, go to our website: www.managingcontraception.com and click on Choices.  You can also order this wonderful new educational book from our website or by calling 404-875-5001.  Do you have your copy yet?


Key Words:  menstrual cramps, pain, period, information, uterine cramps, overdosed, Ibuprofen, Depo-Provera injections, relief, diminishing, cessation, suffered, Alpha-Cybernetics, sleep, NSAIDS, tolerate, bed rest, dizzy, side-effects, spotted, PMS, breast tenderness, libido, physical and mental health, advantages, disadvantages

Posted 10-20-2012, Updated 10-25-2012

Skills

Posted on

October 25, 2012